Erowid References Database
Cole JB, Dunbar JF, McIntire SA, Regelmann WE, Slusher TM.
“Butyrfentanyl overdose resulting in diffuse alveolar hemorrhage”.
Pediatrics. 2015 Mar 03;135(3):e740-3.
Butyrfentanyl is a potent short-acting opioid and a fentanyl analog with uncertain clinical effects. A review of the literature reveals no human case reports of butyrfentanyl overdose. As the use of analog and synthetic drugs continues to increase, clinicians are often faced with tremendous uncertainty when they encounter patients exposed to these synthetic drugs. We describe, to our knowledge, the first case of a butyrfentanyl overdose that resulted in clinically significant hemoptysis, acute lung injury, hypoxic respiratory failure, and diffuse alveolar hemorrhage. Complicating this case was a false-positive urine drug screen for fentanyl. Clinicians who encounter fentanyl exposures should be aware they may in fact be dealing with butyrfentanyl. As little is known of butyrfentanyl and our patient suffered a significant pulmonary hemorrhage, those who encounter butyrfentanyl exposures should monitor for hemorrhagic complications.
[ Cite HTML